Thunderstorm Wind, El Paso
- When
- June 22, 5:07 PM MST
- Where
- El Paso County, (Aff)usaf Acdmy Colo
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.983, -104.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM MST, 3 hours 37 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 230 PM MDT FRI JUN 22 2001 ...THUNDERSTORM COVERAGE THE NEXT SEVERAL DAYS THE CONCERN... CURRENTLY...CONVECTION ON THE INCREASE ACROSS THE AREA WITH CAPES OF 1200 TO 1800 J/KG OVER THE EASTERN MOUNTAINS AND PLAINS. ACTIVITY HELPED ALONG BY SLOW MOVING S/W TROUGH ACROSS CENTRAL CO. MODELWISE...NOT MANY DIFFERENCES IN THE SHORT TERM...THOUGH AVN LOOKED A LITTLE OVERDEVELOPED WITH SERIES OF VORT MAXES ROTATING AROUND THE UPPER RIDGE. FOLLOWED THE MRF CLOSELY FOR THE EXTENDED... WITH HINTS OF SOUTHWEST MONSOON PATTERN SETTING UP. TONIGHT...SCATTERED EVENING CONVECTION MOST AREAS...LEAST CHANCES SOUTHWEST MOUNTAINS BEHIND CENTRAL CO S/W TROUGH. FAR EASTERN PLAINS NORTH OF HIGHWAY 50 INITIALLY LOOK PRETTY FAR REMOVED FROM CURRENT CONVECTION...BUT ENOUGH INSTABILITY IN PLACE TO KEEP AT LEAST ISOLATED MENTION GOING. SATURDAY/SATURDAY NIGHT...UPPER RIDGE BUILDS SLOWLY EASTWARD WITH MID AND UPPER FLOW WEAKENING. REMNANTS OF OLD EASTERLY WAVE CURRENTLY OVER THE SRN GREAT BASIN PROGGED TO SLOWLY MOVE EASTWARD... WHILE TAIL END OF 250 MB POTENTIAL VORTICITY LOBE REMAINS OVER CO. STILL PLENTIFUL LOW AND MID-LEVEL MOISTURE IN PLACE...SO ANOTHER CROP OF AFTERNOON AND EVENING CONVECTION IS EXPECTED. WEAKER MID LEVEL WINDS SHOULD LIMIT SEVERE THREAT TO ONLY AN ISOLATED PULSE STORM AT BEST. MAY BE TOUGH TO GET STORMS VERY FAR EAST OF I-25 WITH WEAKER STEERING CURRENTS...AND WILL TRIM BACK POPS TO ISOLATED OVER THE FAR EASTERN PLAINS. MAX TEMPS DEPENDENT ON CLOUDS...BUT WITH 700 MB TEMPS WARMING SHOULD SEE READINGS A COUPLE OF DEGREES WARMER THAN TODAY. SUNDAY...RIDGE SLOWLY PROGRESSES EASTWARD AND FLATTENS SLIGHTLY AS TROUGH MOVES ONSHORE IN THE PACIFIC NORTHWEST. BOTH ETA AND AVN HAVE ANOTHER S/W TROUGH TOPPING THE RIDGE BY EVENING...WITH AVN GENERATING QPF OF 0.25 INCHES OVER THE EAST. THUS SUSPECT A REPEAT OF SATURDAY WITH THE USUAL CHC OF AFTERNOON AND EVENING CONVECTION. MAX TEMPS SHOULD SHOW LITTLE CHANGE. EXTENDED...MRF PROGS UPPER RIDGE AXIS TO REMAIN OVER OR JUST EAST OF COLORADO...WITH PERSISTENT SOUTHERLY FLOW THROUGH MOST OF THE PERIOD. PATTERN LOOKS FAVORABLE FOR INFLUX OF MONSOON MOISTURE...SO WILL KEEP THE CURRENT EXTENDED GOING WITH FEW CHANGES. DESPITE UPPER RIDGE AND WARM TEMPS ALOFT...CONVECTION AND ASSOCIATED CLOUDINESS SHOULD KEEP TEMPS NEAR SEASONAL READINGS. .PUB...NONE. PETERSEN
COZ058>081-222015- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT FRI JUN 22 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY FROM MID AFTERNOON THROUGH THIS EVENING FOR A FEW SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS AND PLAINS OF SOUTHEAST COLORADO... AN UPPER LEVEL DISTURBANCE WILL MOVE OVER SOUTHEAST COLORADO DURING THE AFTERNOON. THIS WILL INTERACT WITH SURFACE DEWPOINTS IN THE 50S AND SOLAR HEATING TO PRODUCE SCATTERED THUNDERSTORMS. THE ATMOSPHERE WILL BE FAIRLY UNSTABLE AND WINDS ALOFT WILL BE STRONG ENOUGH TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS. AT MIDDAY THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE MOUNTAINS OF SOUTHEAST COLORADO...AND IT IS EXPECTED THAT STORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH MID-AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON... INTIALLY OVER THE PIKES PEAK REGION AND SANGRE DE CRISTO MOUNTAINS...WITH THE THREAT OF SEVERE WEATHER SHIFTING INTO THE PLAINS BY LATE AFTERNOON AND EVENING. REMEMBER...A SEVERE THUNDERSTORM PRODUCES ANY COMBINATION OF THE FOLLOWING...HAIL 3/4 INCH IN DIAMETER OR LARGER...DAMAGING WINDS OR WIND GUSTS OF 58 MPH OR HIGHER...OR A TORNADO. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER.
The Pueblo radar (KPUX), 83 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250928.